Dizziness

genniedevera
By genniedevera Latest Reply 2012-08-22 06:25:42 -0500
Started 2012-08-14 06:05:36 -0500

I've been experiencing dizziness for about a week now. Yesterday I went to the ER for it, did CT scan, complete blood test and EKG on me, everything was normal including my hgb. They said its possibly my BS / medication dosage since I'm newly diagnosed with diabetes and its pretty much controlled right now. Anybody else experiencing this or has experienced it before? It really is scaring me esp when I'm driving or I'm out doing errands by myself. I'm afraid of fainting in public and no one knows I'm diabetic…


24 replies

RC12
RC12 2012-08-20 04:43:40 -0500 Report

Do you get a "full" feeling in one or both of your ears when you get dizzy? I used to get dizzy and felt like my ear was clogged, that lead to blood work that lead to my type 2 diagnosis. All that went away after my 450 BG got under control.

Also, what meds are you taking? The fast drops you experience sounds scary!

genniedevera
genniedevera 2012-08-22 06:24:49 -0500 Report

Hi RC, no full feeling or clogged ears…they just checked my thyroid and it was fine… so they diagnosed me with Vertigo… and yes, no fun at all…pretty scary…they didn't give me any meds to cure it but they gave me meds for the dizziness… I am on metformin 250mg twice a day

Nana_anna
Nana_anna 2012-08-17 15:34:54 -0500 Report

I get that. Mine is usually from a Virtego attack. Dizziness and nauseated feeling and spinning. Not a good feeling at all. They put me on medication for dizziness.

MAYS
MAYS 2012-08-16 22:07:15 -0500 Report

Do you have, or have you considered wearing some type of medical emergency alert device so that people will be able to identify you as a person with a medical condition that warrants special conditions or procedures?

http://www.diabeticconnect.com/news-articles/...

Hollywood 2
Hollywood 2 2012-08-15 23:41:16 -0500 Report

Hey Genniedevera,
Sometimes the DME co where your getting your supplies will send you some type if identification card explaining your a diabetic with contact info on it. They possibly will give you one that goes into your bill fold and one that goes on your key chain. Maybe the DME co you get your supplies from has some other type. I would call them and ask them if they do and most of the time they do it to say thank you for being part of their team. I would most definitely call them if I were you and ask them. You having some identification on you could save your life in the future. Good luck to you and may God touch and bless you each and every day
Friends
Alvin

figment84
figment84 2012-08-15 15:36:33 -0500 Report

I'm a type 1 and I get dizzy all the time. I went to multiple doctors who tested me for celiac, fibromyalgia, High BP, etc. Finally, I went to a cardiologist (my tests eventually came out ok) and she asked me how much coffee I drank. That was it. LOL She told me coffee doesn't leave your system for up to 3 weeks at a time and being diabetic predisposes you to dehydration to begin with. So, instead of kicking the coffee, I added a lot more water to my daily intake. No more dizzy spells! Hope you feel better!

genniedevera
genniedevera 2012-08-15 08:06:03 -0500 Report

Thank you Shelly and Harlen. I did order the bracelet. So as soon as I feel something weird I should check my BS immediately?

MAYS
MAYS 2012-08-15 09:00:07 -0500 Report

Yes!
Always keep your blood glucouse meter and emergency supply kit handy as well as your medical contact numbers and information.

genniedevera
genniedevera 2012-08-15 16:02:00 -0500 Report

Thank you Mays. I have been checking today and it seems my BS drops every 1 1/2 hour almost 10 points…pretty scary

MAYS
MAYS 2012-08-15 19:00:44 -0500 Report

Is this normal for you during the course of a day?
Were you active today, if so how active?
Also what were your starting and finishing numbers during this time of testing?

ShellyLargent
ShellyLargent 2012-08-14 10:43:11 -0500 Report

I agree with Harlen. You should get a medical ID braclet that states you're diabetic. I have dizzy spells too. Mine were especially bad when I first started using insulin. After a couple of weeks, they went away. It's just your body trying to get used to having normal blood sugar levels after being high for so long. I now only get the dizziness if my numbers are changing rapidily (a quick spike or a sudden drop). Most often happens in high heat too. Diabetics are really prone to dehydration issues, which can also cause dizziness. When I'm out running errands in the summer time, I always have a couple of bottles of water on hand in the car. What was your blood pressure at the ER? Sometimes dizziness can be a sign or high BP. Might want to monitor that as well. You may want to talk to your doctor about it and see what he suggests. Hope it works itself out for you! Take care!

Harlen
Harlen 2012-08-14 08:52:58 -0500 Report

hello
You need to have an alert braslet
Yes I did get fuzzy feeling when I first started to get my #s down and for two weeks after I got them stable .
Best wishes
Harlen